MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR TRUWAVE, VAMP PLUS; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES DR TRUWAVE, VAMP PLUS; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number PXVP2284
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.Model pxvp2284 additional product code is kra and additional 510(k) are k181684 and k896819.
 
Event or Problem Description
It was reported that a patient experienced a case with air embolism while being monitored with a vamp closed blood sampling system.Per follow up with customer, device was a pxvp2284 and lot may have been 65769851.Issue occurred during procedure after flushing a connected vamp (truwave (3cc)/vamp plus 84in (210cm) to an edwards pressure monitoring accessory tubing (k16912a) which was secured to the arrow radial artery catheterization set (14f24d0309) catheter.Flushing occurred when the system was connected post insertion.After flushing the arrow arterial line utilizing the toggle mechanism, the patient became unresponsive without gag reflex and required intubation.The team was able to diagnose the air embolism per mri.No troubleshooting steps were attempted.Patient remains in icu since (b)(6) 2024 with ongoing encephalopathy, r hemiparesis and respiratory failure on mechanical ventilation.Patient is a 66 y/o female, , 73.5 kg, pmh hypertension, hyperlipidemia, dm ii, hypothyroidism, primary hyperparathyroidism due to parathyroid adenoma s/p parathyroidectomy, and breast cancer dx 1994 with recurrence (2020) s/p chemotherapy, bilateral mastectomy, and anastrozole since (b)(6) 2021 and newly diagnosed aml (b)(6) 2024 s/p atra and hydroxyrea.
 
Additional Manufacturer Narrative
Additional information was received.On october 7,2024, per follow up with customer, the team was able to diagnose the air embolism per mri.Flushing occurred when the system was connected post-insertion.A follow up meeting was scheduled with the facility for 10/29/24 but was cancelled by (b)(6) regulatory.At that time, (b)(6) regulatory asked that any requests for additional information be in writing.A follow-up letter was sent to (b)(6) on 11/25/24 for additional information on the event and patient status.A response from regulatory at (b)(6) was received on 12/13/24 stating the following: after further detailed review of this event, we could not confirm that the patient experienced an air embolism.One pxvp2284, vamp plus was received by the evaluation laboratory.As received all connections were tight and secure.No visible damage was observed from the kit.Kit was primed and flushed without any problem.No leakage was observed from the kit during leak test.Water was drawn into vamp plus reservoir from the patient side of the kit and returned to patient side at the rate 1cc per second as instructed by the instructions for use (ifu) to test for any leakage across vamp system.No leakage was detected across vamp system during multiple cycles of aspiration and injection from the reservoir.Water was drawn from sample sites using returned syringe to check for leakage.No visible leakage across the sample sites during multiple sample draws.A device history record review was completed and documented that device met all specifications upon distribution.Per the ifu, air emboli is a known potential adverse event which has been identified as a possible complication associated with the use of a pressure monitoring kit with truwave disposable pressure transducer.Air emboli can enter the patient through stopcocks that are inadvertently left open, from accidental disconnection of the pressure setup, or from flushing residual air bubbles into the patient.The ifu cautions the user to remove all air bubbles to reduce the risk of air emboli and reduce loss of pressure signal.

Brand Name
TRUWAVE, VAMP PLUS
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key20408404
Report Number2015691-2024-07670
Device Sequence Number15058578
Product Code DXO
UDI-Device Identifier07460691950177
UDI-Public(01)07460691950177(17)260510(11)240510(10)65769851
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142749
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date05/10/2026
Device Model NumberPXVP2284
Device Lot Number65769851
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight74 KG